MAUDE Adverse Event Report: VITALCONNECT VITALPATCH BIOSENSOR; WIRELESS PHYSIOLOGICAL MONITOR, PRODUCT CODE:DRG

VITALCONNECT VITALPATCH BIOSENSOR; WIRELESS PHYSIOLOGICAL MONITOR, PRODUCT CODE:DRG
Model Number 3012-01
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Ulceration (2116)
Date of Event 08/31/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was returned for analysis, and a visual inspection did not reveal any anomalies with the device.A review of the data provided by the customer indicated that the device was functional for its intended duration.A review of the manufacturing records did not identify any discrepancies that could be related to the reported issue.A review of manufacturing records identified that the same patient contacting adhesive lot has been used in the manufacture of (b)(4) lots for a total of (b)(4) devices.Additionally, the same lot of patient contact hydrogel has been used in (b)(4) lots dating back to may 2016 (date of device manufacture).The complaint files were reviewed and there has been one other report of a skin ulceration originating from the same customer using the same lot of devices.There have been no other similar complaints from other customers or for other device lots.The customer was asked to provide the labeling that accompanied the device in the investigational study, which was provided and reviewed.Upon review, it was identified that the customer generated instructions for device application are not consistent with the device manufacturer's instructions for use.More specifically, the customer instructs the use of cavilon no sting barrier film prior to the application of the device.None of the clinical wear validations conducted by the manufacturer have evaluated the device compatibility with cavilon.Based on this information, failure to follow instructions was identified as the root cause.
 
Event or Problem Description
Subject had applied the device on (b)(6) 2017 and in the evening started having a burning sensation, irritating the skin a little bit.The symptoms went away.Upon removal on (b)(6) 2017, the subject noticed that the area under the battery side was raw and had broken skin.The patient did not seek medical attention for this skin ulceration; the situation resolved on its own.

Brand Name
VITALPATCH BIOSENSOR
Common Device Name
WIRELESS PHYSIOLOGICAL MONITOR, PRODUCT CODE:DRG
Manufacturer (Section D)
VITALCONNECT
224 airport parkway
suite 300
san jose CA 95110
MDR Report Key6898653
Report Number3010830833-2017-00002
Device Sequence Number16495931
Product Code DRG
UDI-Device Identifier00850490007146
UDI-Public00850490007146
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K152139
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,study
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date12/02/2017
Device Model Number3012-01
Device Catalogue Number3012-01
Device Lot Number06117401
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2017
Initial Report FDA Received Date09/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;